Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

October 30, 2011Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 30, 2011, 8:13 PM EDT for Miami-Dade County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 30, 2011, 8:13 PM EDT (00:13 UTC)
Expired
Oct 30, 2011, 9:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

What was reported inside it

TimeReportWhereRemark
Oct 30, 8:42 PM EDTFUNNEL CLOUDCutler Ridge, FLPUBLIC REPORTED WATERSPOUT TO METRO DADE PD ABOUT 1 MILE EAST OF BLACK POINT MARINA
Oct 30, 8:44 PM EDTTSTM WND GST 70Cutler Ridge, FLA TRAINED SPOTTER REPORTED 60-70 MPH WINDS AT CUTLER BAY AT THE INTERSECTION OF CARRIBEAN AND MARLIN ROADS...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WWUS82 KMFL 310013
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SUN OCT 30 2011

FLZ073-074-173-310100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL 
813 PM EDT SUN OCT 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MIAMI-DADE COUNTY 

* UNTIL 900 PM EDT

* AT 806 PM EDT...REGIONAL RADARS INDICATE HEAVY SHOWERS WITH        
  POSSIBLE FUNNEL CLOUDS 5 MILES SOUTHEAST OF CUTLER  BAY...AND      
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  CUTLER BAY...
  PALMETTO BAY...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2561 8030 2559 8031 2557 8030 2554 8031
      2553 8031 2553 8032 2562 8047 2574 8033
      2563 8027
TIME...MOT...LOC 0012Z 153DEG 6KT 2555 8029

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 30, 7:30 PM EDT, 43 minutes earlier.

Area forecast discussion, Oct 30, 7:30 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT SUN OCT 30 2011

.AVIATION...MVFR WILL PREVAIL WITH SOME BRIEF IFR BUT DIFFICULT TO
TIME...SO WILL AMEND AS NEEDED. RAIN WILL CONTINUE TO DEVELOP
ACROSS THE AREA WITH LOW CIGS PREVAILING BETWEEN 1-2K FT. PERIODS
OF HEAVY RAIN ARE EXPECTED WITH BRIEF IFR CIGS AND VIS OVERNIGHT.
SLIGHT RISK OF A TSTORM BUT NOT ENOUGH TO INCLUDE IN THE TAFS AT
THIS TIME. THERE COULD STILL BE PERIODS OF MVFR/IFR MONDAY BUT
OVERNIGHT SHOULD BE WORSE.

&&

.PREV DISCUSSION... /ISSUED 252 PM EDT SUN OCT 30 2011/

DISCUSSION...A STATIONARY FRONT IS CURRENTLY LOCATED OVER FAR SOUTH
FLORIDA AS A STRONG SHORTWAVE APPROACHES THE EASTERN GULF OF
MEXICO. THESE FEATURES WILL WORK TO INCREASE LIFT ACROSS THE
LOCAL AREA, WHILE MAINTAINING DEEP MOISTURE IN PLACE. ALTHOUGH
THE HIGHEST RAIN CHANCES WILL INITIALLY BE OVER THE SOUTHEAST
PORTION OF THE REGION, PRECIPITATION PROBABILITIES WILL INCREASE
ACROSS MUCH OF THE CWA BY EARLY MONDAY.

THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING, ESPECIALLY IN URBAN AREAS THAT HAVE ALREADY EXPERIENCED
HEAVY RAINS OVER THE PAST TWO DAYS. THE AREAL COVERAGE,
EVOLUTION, AND LOCATION OF POTENTIAL HEAVY RAIN BANDS REMAINS
HIGHLY UNCERTAIN WITH SOME GUIDANCE SUGGESTING THE HEAVIEST
PRECIPITATION MAY REMAIN JUST OFFSHORE IN THE ATLANTIC THROUGH AT
LEAST THIS EVENING. HOWEVER, THE POTENTIAL FOR ADDITIONAL HEAVY
RAIN WARRANTS A FLOOD WATCH FOR MIAMI DADE AND BROWARD COUNTIES
BEGINNING THIS EVENING THROUGH MIDDAY MONDAY, ALTHOUGH IT SHOULD
BE NOTED THAT OVERALL CONFIDENCE CONCERNING THE WATCH IS ONLY
AVERAGE AT THIS TIME. THE SEVERE WEATHER THREAT REMAINS LOW AS
SHEAR IS WEAK AND LAPSE RATES ARE POOR. HOWEVER, THE ENTRANCE
REGION OF A STRONG UPPER LEVEL JET ASSOCIATED WITH THE
APPROACHING SHORTWAVE COULD RESULT IN A FEW STRONG STORMS WITH
GUSTY WINDS.

THE LATEST GUIDANCE CONTINUES TO INDICATE THAT THE FRONT WILL
PUSH NORTH DURING THE DAY MONDAY, BEFORE HEADING BACK TO THE
SOUTHEAST BY MONDAY NIGHT. AS A RESULT, RAINFALL MAY TEMPORARILY
BECOME MORE FOCUSED ACROSS NORTHERN AND CENTRAL PORTIONS OF THE
CWA FOR A PERIOD MONDAY AFTERNOON, BEFORE DRIFTING BACK SOUTH. A
WAVE OF LOW PRESSURE WILL ULTIMATELY FORM ON THE BOUNDARY AS IT
DRIFTS OFF THE SOUTHEAST COAST. THIS IN TURN WILL INCREASE THE
PRESSURE GRADIENT, BRINGING BREEZY CONDITIONS TUESDAY INTO
WEDNESDAY.

A SURFACE HIGH PRESSURE AREA OVER THE MID ATLANTIC STATES WILL
MOVE INTO THE SOUTHEAST STATES ON TUESDAY. THIS SHOULD AID IN
PUSHING THE DEEP MOISTURE TO OUR SOUTH WITH ONLY REMNANT SHOWER
ACTIVITY POSSIBLE OVER SOUTHERN SECTIONS. WINDS ALOFT WILL SHIFT
TO THE NORTHWEST BY WEDNESDAY AS RIDGING ALOFT ENSUES OVER THE
GULF. HOWEVER, LOW LEVEL FLOW WILL REMAIN OUT OF THE NORTHEAST
WITH VARYING AMOUNTS OF CLOUDINESS AND PERHAPS JUST AN OCCASIONAL
PASSING SHOWER WEDNESDAY THROUGH FRIDAY.

AVIATION...18Z TAFS...A STATIONARY FRONT WAS LOCATED OVER THE
FLORIDA STRAITS EARLY THIS AFTERNOON WHICH SHOULD MOVE TO THE
NORTH TONIGHT INTO LAKE OKEECHOBEE BEFORE MOVING BACK SOUTH
THROUGH SOUTH FLORIDA ON MONDAY. THIS WILL ALLOW FOR THE WINDS AT
ALL OF THE TAF SITES TO BE NORTHEAST THIS AFTERNOON INTO THIS
EVENING BEFORE SWINGING TO A SOUTHWEST DIRECTION LATE TONIGHT
INTO MONDAY MORNING. THE SPEEDS WILL BE 15 TO 20 KNOTS WITH GUSTS
UP TO 25 KNOTS THIS AFTERNOON BEFORE SLOWLY DECREASING TO 5 TO 10
KNOTS AFTER 7Z MONDAY MORNING.

THE VIS WILL REMAIN IN THE VFR CONDITIONS AT ALL OF THE TAF SITES
FOR THIS AFTERNOON INTO MONDAY MORNING. HOWEVER...THE CEILING
WILL REMAIN IN THE MVFR CONDITIONS THIS AFTERNOON INTO MONDAY
MORNING. THE CEILING COULD FALL INTO THE IFR CONDITION AT TIMES
TONIGHT...BUT THE TIMING WILL BE TOO SMALL TO HAVE IT AS A
DOMINATE PERIOD.

THERE COULD ALSO BE A FEW THUNDERSTORMS AFTER 4Z TONIGHT ACROSS
SOUTH FLORIDA, BUT THE COVERAGE WILL BE VERY SMALL. SO WILL ONLY
CARRY VCSH WITH CB AT 1000FT AT THIS TIME...AND LET LATER SHIFTS
DETERMINE IF VCTS NEEDS TO BE ADDED FOR TONIGHT.

MARINE...ADVISORY LEVEL WINDS AND SEAS TO PERSIST OVER THE LOCAL
WATERS THROUGH AT LEAST EARLY EVENING. SURFACE WINDS WILL BEGIN
TO DECREASE OVERNIGHT AS THE FRONTAL BOUNDARY MOVES BACK NORTH
AND THE PRESSURE GRADIENT RELAXES. WINDS WILL AGAIN INCREASE BY
TUESDAY AS LOW PRESSURE FORMS OVER THE WESTERN ATLANTIC AND HIGH
PRESSURE BUILDS WELL TO THE NORTH.

FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS. NO SIGNIFICANT FIRE WEATHER CONCERNS THROUGH AT LEAST
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  70  84  71 / 60 60 60 20
FORT LAUDERDALE  81  73  85  73 / 70 70 60 30
MIAMI            81  72  85  72 / 70 70 60 30
NAPLES           82  69  85  67 / 30 60 50 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH MONDAY MORNING FOR COASTAL BROWARD-COASTAL
     MIAMI DADE-FAR SOUTH MIAMI DADE-INLAND BROWARD-INLAND MIAMI
     DADE-METRO BROWARD-METRO MIAMI DADE.

AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR BISCAYNE BAY-
     COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
     20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
     FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Oct 30, 4:15 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT SUN OCT 30 2011

FLZ063-066>075-168-172>174-311000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
415 PM EDT SUN OCT 30 2011

...FLOOD WATCH BROWARD AND MIAMI-DADE COUNTIES 8 PM THIS EVENING THRU NOON MONDAY...
...SMALL CRAFT ADVISORY ALL WATERS THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: A FLOOD WATCH IS IN EFFECT FOR BROWARD AND MIAMI-DADE
COUNTIES FROM 8 PM THIS EVENING THROUGH NOON ON MONDAY. ANOTHER
ROUND OF HEAVY RAIN IS POSSIBLE, WHICH COULD LEAD TO
STREET FLOODING AS WELL AS FLOODING OF HOMES AND BUSINESSES.
THE GROUND IS SATURATED AND WATER LEVELS ARE ELEVATED IN CANALS
AS WELL AS IN LOW LYING AREAS, SO ADDITIONAL HEAVY RAINFALL COULD
QUICKLY LEAD TO FLOODING PROBLEMS. FLOOD ADVISORIES OR FLASH FLOOD
WARNINGS WILL BE ISSUED SHOULD THIS FLOOD POTENTIAL MATERIALIZE.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
PALM BEACH COAST WITH A MODERATE RISK ALONG THE BROWARD AND
MIAMI-DADE COUNTY COAST.

THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT,
ESPECIALLY ALONG THE ATLANTIC COAST AND ADJACENT WATERS. THE
PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE TORRENTIAL
RAINS ALONG WITH OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40
MPH TODAY.

WAVES: SEAS OF 7 TO 9 FEET ARE FORECAST OVER THE ATLANTIC WATERS,
HIGHEST OFF THE PALM BEACH COAST.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE ATLANTIC AND
BISCAYNE BAY WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE, MAINLY ACROSS
BROWARD AND MIAMI-DADE COUNTIES...WHERE A FLOOD WATCH IS IN
EFFECT UNTIL NOON ON MONDAY.

SEAS OF LEAST 7 FEET ARE POSSIBLE IN THE ATLANTIC WATERS THROUGH
MID WEEK, DUE TO A TIGHTENING PRESSURE GRADIENT OVER SOUTH
FLORIDA. THIS WILL ALSO LEAD TO A INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL, FLOODING AND
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Oct 30, 8:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
811 PM EDT SUN OCT 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLOOD            MIAMI BEACH             25.81N 80.13W
10/30/2011                   MIAMI-DADE         FL   LAW ENFORCEMENT

            MIAMI BEACH POLICE DEPARTMENT HAS JUST REPORTED 4 AREAS
            OF FLOODED ROADWAYS... 300 BLOCK OF WASHINGTON AVE, 100
            BLOCK OF JEFFERSON AVE, 1ST AND ALTON RD, AND THE 1000
            SOUTH POINT DRIVE

&&

EBAUGH
Special weather statement, Oct 30, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT SUN OCT 30 2011

FLZ073-074-173-310100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
813 PM EDT SUN OCT 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MIAMI-DADE COUNTY

* UNTIL 900 PM EDT

* AT 806 PM EDT...REGIONAL RADARS INDICATE HEAVY SHOWERS WITH
  POSSIBLE FUNNEL CLOUDS 5 MILES SOUTHEAST OF CUTLER  BAY...AND
  MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  CUTLER BAY...
  PALMETTO BAY...
  AND SURROUNDING COMMUNITIES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2561 8030 2559 8031 2557 8030 2554 8031
      2553 8031 2553 8032 2562 8047 2574 8033
      2563 8027
TIME...MOT...LOC 0012Z 153DEG 6KT 2555 8029

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 8:02 PM EDTSpecial Marine WarningMFL43 min
Oct 30, 8:14 PM EDTFlash Flood WarningMFLMiami-Dade3 hr
Oct 30, 8:26 PM EDTTornado WarningMFLMiami-Dade34 min
Oct 30, 8:44 PM EDTSpecial Marine WarningMFL46 min
Oct 30, 8:55 PM EDTTornado WarningMFLMiami-Dade23 min
Oct 30, 9:31 PM EDTSpecial Marine WarningMFL44 min
Oct 30, 10:12 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Oct 30, 10:31 PM EDTFlash Flood WarningMFLMiami-Dade6 hr
Oct 31, 12:07 AM EDTAreal Flood AdvisoryMFLBroward4 hr
Oct 31, 1:27 AM EDTFlash Flood WarningMFLBroward3 hr
Oct 31, 1:47 AM EDTSpecial Marine WarningMFL58 min
Oct 31, 2:26 AM EDTFlash Flood WarningMFLBroward3 hr
Oct 31, 4:21 AM EDTFlash Flood WarningMFLMiami-Dade5 hr
Oct 31, 4:29 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days
Oct 31, 4:31 AM EDTFlash Flood WarningMFLBroward5 hr
Oct 31, 8:32 AM EDTSpecial Marine WarningMFL28 min
Oct 31, 8:59 AM EDTAreal Flood WarningMFLMiami-Dade3 hr
Oct 31, 9:06 AM EDTAreal Flood WarningMFLBroward3 hr
Oct 31, 12:01 PM EDTFlash Flood WarningMFLMiami-Dade5 hr
Oct 31, 12:16 PM EDTFlash Flood WarningMFLBroward6 hr
Oct 31, 1:35 PM EDTSpecial Weather StatementMFLBroward40 min
Oct 31, 2:08 PM EDTSpecial Weather StatementMFLBroward52 min
Oct 31, 2:54 PM EDTAreal Flood AdvisoryMFLBroward111 min
Oct 31, 4:55 PM EDTFlash Flood WarningMFLMiami-Dade4 hr
Oct 31, 5:50 PM EDTAreal Flood WarningMFLBroward18 hr
Oct 31, 6:48 PM EDTAreal Flood WarningMFLMiami-Dade18 hr

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.